Alert archive / Missouri / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at May 24, 2011, 10:01 PM CDT for 21 counties in Missouri; Atchison County, Doniphan County, Kansas. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 10:01 PM CDT (03:01 UTC)
- Expired
- May 25, 2011, 4:49 PM CDT
- In force
- 19 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
All 23 counties
Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
741 WGUS63 KEAX 250301 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1001 PM CDT TUE MAY 24 2011 ...STRONG THUNDERSTORMS WITH HEAVY RAIN EXPECTED... .A SERISES OF THUNDERSTORM COMPLEXES WILL MOVE ACROSS NORTHEASTERN KANSAS AND NORTHERN MISSOURI OVER THE NEXT 24 HOURS. THESE STORMS ARE EXPECTED TO BRING REPEATED SHOTS OF HEAVY RAIN TO THE REGION. AREAS ALONG AND NORTH OF A ST JOSEPH TO CHILLICOTHE TO MACON LINE WILL BE AT THE HIGHEST RISK FOR REPEATED ROUNDS OF HEAVY RAIN TONIGHT AND INTO WEDNESDAY. KSZ025-102-MOZ001>008-011>017-020>025-251115- /O.NEW.KEAX.FF.A.0001.110525T0301Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA 1001 PM CDT TUE MAY 24 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KANSAS...ATCHISON KS AND DONIPHAN. IN MISSOURI...ADAIR... ANDREW...ATCHISON MO...BUCHANAN...CALDWELL...CLINTON... DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON...HOLT...LINN MO...LIVINGSTON...MACON...MERCER...NODAWAY...PUTNAM... SCHUYLER...SULLIVAN AND WORTH. * THROUGH WEDNESDAY EVENING * REPEATED ROUNDS OF THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE ACROSS THE WATCHED AREA TONIGHT THROUGH WEDNESDAY. * PONDING OF WATER WILL OCCUR QUICKLY GIVEN THE ALREADY SATURATED WET CONDITIONS ACROSS THE REGION. THIS WILL MAKE TRAVEL HAZARDOUS...SO PEOPLE ARE ADVISED TO TRAVEL WITH CAUTION...ESPECIALLY AT NIGHT WHEN FLOOD WATERS ARE HARDEST TO SEE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
2 follow-up statements
294 WGUS63 KEAX 250942 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 442 AM CDT WED MAY 25 2011 KSZ025-102-MOZ001>004-011>013-020>022-251045- /O.CAN.KEAX.FF.A.0001.000000T0000Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW- DE KALB-BUCHANAN-CLINTON-CALDWELL- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...MOUND CITY... OREGON...SAVANNAH...CAMERON...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO 442 AM CDT WED MAY 25 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND MISSOURI HAS BEEN CANCELLED. MUCH OF THE THUNDERSTORM ACTIVITY HAS MOVED NORTHEAST OUT OF THE REGION. ALTHOUGH RAIN AND A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED. $$ MOZ005>008-014>017-023>025-251745- /O.CON.KEAX.FF.A.0001.000000T0000Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR- LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA 442 AM CDT WED MAY 25 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... DAVIESS...GRUNDY...HARRISON...LINN MO...LIVINGSTON...MACON... MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. * THROUGH THIS EVENING * SOIL HAS BECOME SATURATED DUE TO RECENT RAINFALL. ADDITIONAL SCATTERED THUNDERSTORMS THROUGH THIS EVENING MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH. * PONDING OF WATER WILL OCCUR QUICKLY GIVEN THE ALREADY SATURATED WET CONDITIONS ACROSS THE REGION. THIS WILL MAKE TRAVEL HAZARDOUS...SO PEOPLE ARE ADVISED TO TRAVEL WITH CAUTION...ESPECIALLY AT NIGHT WHEN FLOOD WATERS ARE HARDEST TO SEE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DB
230 WGUS63 KEAX 252149 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 449 PM CDT WED MAY 25 2011 MOZ005>008-014>017-023>025-252300- /O.CAN.KEAX.FF.A.0001.000000T0000Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR- LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA 449 PM CDT WED MAY 25 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI HAS BEEN CANCELLED. STORMY ACTIVITY THAT COULD HAVE BROUGHT FLASH FLOODING TO NORTH CENTRAL AND NORTHEAST MISSOURI HAS SHIFTED EAST TODAY...LEAVING THE WATCHED AREA WITH ONLY SCATTERED SHOWERS FOR THE REMINDER OF THE WATCH PERIOD. THEREFORE...HAVE CANCELED THE REMAINDER OF THE FLASH FLOOD WATCH. $$ CUTTER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 24, 6:45 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 24, 6:45 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 645 PM CDT TUE MAY 24 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /413 PM CDT TUE MAY 24 2011/ MAIN CHALLENGE FOR THIS FORECAST CENTERS ON POTENTIALLY SIGNIFICANT SEVERE LINE OF STORMS THIS EVENING/TONIGHT. TONIGHT: A POWERFUL UPPER LEVEL STORM SYSTEM EJECTING INTO THE SOUTHERN PLAINS WILL SPAWN A WIDESPREAD CLASSIC PLAINS OUTBREAK THIS AFTERNOON AND THIS EVENING. HIGH RESOLUTION CONVECTIVE MODELS AS WELL AS LOWER RESOLUTION NAM AND GFS MODELS ALL INDICATE A CONGEALING OF THE KS AND OK STORMS INTO A QUASI-LINEAR SYSTEM AND RACE IT THROUGH THE FORECAST AREA LATE THIS EVENING AND TONIGHT. A SIGNIFICANT CONCERN HOWEVER IS THE ONGOING CONVECTIVE CLUSTER MOVING THROUGH CENTRAL MO AND A LARGE AREA OF STRATO CUMULUS LIMITING OUR AVAILABLE INSTABILITY. NONE-THE-LESS...THINK THAT LARGE SCALE FORCING FROM THE POWERFUL UPPER WAVE AND VERY STRONG MOISTURE TRANSPORT INTO THE REGION WILL ALLOW FOR A MODERATELY UNSTABLE AIRMASS TO EXIST FOR THE STORMS TO WORK WITH. LOW LEVEL WINDS SHOULD INCREASE DRAMATICALLY THIS EVENING WHICH WILL INCREASE THE LOW LEVEL SHEAR AS THE SYSTEM IS WORKING EAST. MUCH OF THE SHEAR LOOKS CONFINED TO THE LOWER LEVELS AS WELL WHICH COMBINED WITH HIGH LOW LEVEL HELICITY VALUES SHOULD RESULT IN A PERSISTENT TORNADO RISK EMBEDDED WITHIN THE LINE AS THE LINE MOVES THROUGH. SO WHILE THE ENTIRE LINE MAY BE ABLE TO PRODUCE DAMAGING WINDS EMBEDDED MESOVORTEX TORNADOES ARE A DISTINCT POSSIBILITY THROUGH THE DURATION OF THE EVENT AS IT IS MOVING THROUGH OUR FORECAST AREA. WEDNESDAY: THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING FOR WEDNESDAY AFTERNOON AS THE COLD CORE UPPER LOW VENTURES INTO EASTERN KANSAS BY THE AFTERNOON HOURS. MODELS SHOW AN OCCLUDED BOUNDARY EMANATING FROM THE SURFACE LOW ALSO IN EASTERN KANSAS DRAPED ACROSS THE NORTHERN HALF OF THE FORECAST AREA. STRONG CONVERGENCE ON THE BOUNDARY...MODEST LOW LEVEL INSTABILITY WITH AN EASTERLY COMPONENT TO THE SURFACE WINDS ENHANCING LOW LEVEL HELICITY SHOULD SUPPORT A COLD CORE UPPER LOW TORNADO RISK. HAVE MENTIONED THIS IN THE AFTERNOON HWO ISSUANCE. GIVEN THE MORE DIURNAL NATURE TO THESE EVENTS ANY SEVERE THREAT SHOULD DIMINISH BY EARLY EVENING AS THE LOW LEVELS BEGIN TO STABILIZE ERODING THE LOW LEVEL CAPE. OF COURSE THIS IS HIGHLY DEPENDENT ON HOW TONIGHTS CONVECTION EVOLVES BUT CONFIDENCE IS HIGH ENOUGH ON THE PATTERN TO WARRANT MENTIONING THE RISK. THURSDAY: THE UPPER SYSTEM AND ASSOCIATED SURFACE LOW SHOULD BE EXITING THE AREA LEAVING A SEASONALLY COOL AIRMASS BEHIND WITH RELATIVELY STRONG NORTHWESTERLY WINDS. HIGHS SHOULD NOT MAKE IT OUT OF THE MID 60S ACROSS THE FORECAST AREA AS CLOUDS AND PRECIPITATION MOVE AWAY. FRIDAY - MONDAY: WITH THE PRIMARY FOCUS ON THE FIRST FEW PERIODS FOLLOWED CONSENSUS MODELS CLOSELY. HOWEVER THE PATTERN MAY CONTINUE TO BE ACTIVE AS WESTERLY TO SOUTHWESTERLY FLOW CONTINUES. CDB && .AVIATION... FOR THE 00Z TAFS...BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EASTERN KS WILL PASS ACROSS THE TERMINALS EARLY THIS EVENING. WHILE LARGE HAIL AND STRAIGHT LINE DAMAGING WINDS ARE THE MOST LIKELY SEVERE THREATS WILL NEED TO BE AWARE THAT LOW LEVEL WINDS ARE EXPECTED TO INCREASE OVER WEST CENTRAL MO WHICH WOULD INCREASE POTENTIAL FOR ROTATING STORMS. SHORT RANGE MODELS ALSO SUGGEST A SECOND WAVE OF STORMS WILL AFFECT THE TERMINALS AFTER MIDNIGHT AND GIVEN LATEST UPSTREAM RADAR TRENDS THIS LOOKS QUITE REASONABLE. SHOULD BE A LULL IN STORMINESS FROM PRE-DAWN HOURS THROUGH MOST OF WEDNESDAY MORNING WITH MVFR CEILINGS MOST LIKELY. SCATTERED AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED ACROSS EAST CENTRAL KS AND WEST CENTRAL MO AS PRIMARY PORTION OF UPPER SYSTEM APPROACHES THE TERMINALS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 24, 7:08 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 708 PM CDT TUE MAY 24 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 708 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EASTERN KANSAS WILL MOVE THROUGH NORTHWEST AND WEST CENTRAL MISSOURI DURING THE EVENING HOURS. SEVERAL NEGATIVE PARAMETERS FOR SEVERE WEATHER DEAL WITH A STABLE AIRMASS LEFT OVER FROM THUNDERSTORM COMPLEX EARLIER THIS AFTERNOON. THE APPROACHING LINE OF THUNDERSTORMS WILL BE ENTERING THIS STABLE AIRMASS SHORTLY. HOWEVER...SHORT RANGE MODELS HAVE BEEN CONSISTENTLY RAMPING UP THE SOUTHERLY LOW LEVEL WIND FIELDS WHICH WILL INCREASE THE LOWE LEVEL HELICITY AND O-3 KM SHEAR. SO WE ARE LOOKING AT A BALANCING ACT OF PARAMETERS. WITH THIS IN MIND CURRENT THINKING IS ISOLATED SEVERE THREAT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER...CANNOT ENTIRELY RULE OUT TORNADIC THREAT OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS EVENING. THE BAND OF THUNDERSTORMS WILL LIKELY TRACK ACROSS THE ENTIRE FORECAST AREA WITH THE SEVERE THREAT MUTED OVER THE EASTERN HALF OF THE FORECAST AREA. A SECOND BAND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHWEST AND WEST CENTRAL MISSOURI AND EASTERN KANSAS AFTER MIDNIGHT...WITH THIS ACTIVITY TRACKING ACROSS THE REST OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST THROUGH WEDNESDAY EVENING. BY WEDNESDAY AFTERNOON...AS THE UPPER LEVEL STORM SYSTEM MOVES OVER EASTERN KANSAS...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN HAZARDS WITH THE STRONGEST STORMS WILL BE FROM LARGE HAIL AS WELL AS ISOLATED TORNADOES. THUNDERSTORMS WILL DIMINISH SOON AFTER SUNSET AS COLDER AIR BEGINS TO DOMINATE THE SYSTEM. ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF THE WEEK MAY EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING MAINLY OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON. MJ
In the hours before
Special weather statement, May 24, 9:37 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 937 PM CDT TUE MAY 24 2011 KSZ102-MOZ001-002-011-012-250315- ANDREW MO-ATCHISON MO-DONIPHAN KS-HOLT MO-NODAWAY MO- 937 PM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...WESTERN ANDREW...SOUTHERN NODAWAY...EASTERN HOLT AND NORTHEASTERN DONIPHAN COUNTIES UNTIL 1015 PM CDT... AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FILLMORE...OR 10 MILES WEST OF SAVANNAH...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUND CITY...MARYVILLE...OREGON...FILLMORE...MAITLAND...SKIDMORE... ROSENDALE...BOLCKOW...BARNARD...GRAHAM...ARKOE AND QUITMAN. THIS WILL IMPACT I-29 BETWEEN MILE MARKERS 57 AND 83. LAT...LON 4043 9525 4041 9467 3985 9487 3988 9525 TIME...MOT...LOC 0238Z 187DEG 28KT 3996 9501 21
Local storm report, May 24, 9:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 1 S OLATHE 38.87N 94.81W
05/24/2011 M0.88 INCH JOHNSON KS TRAINED SPOTTER
&&
GAMISLocal storm report, May 24, 9:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL OLATHE 38.89N 94.81W
05/24/2011 M0.88 INCH JOHNSON KS NWS EMPLOYEE
&&
GAMISLocal storm report, May 24, 9:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 2 N OLATHE 38.92N 94.81W
05/24/2011 M0.75 INCH JOHNSON KS TRAINED SPOTTER
&&
GAMISLocal storm report, May 24, 9:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND GST DE SOTO 38.97N 94.95W
05/24/2011 M58 MPH JOHNSON KS TRAINED SPOTTER
&&
GAMISLocal storm report, May 24, 10:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST LEAVENWORTH 39.32N 94.92W
05/24/2011 E60 MPH LEAVENWORTH KS EMERGENCY MNGR
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:37 PM CDT | Special Weather Statement | EAX | Holt, Nodaway | 38 min |
| May 24, 9:48 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 27 min |
| May 24, 10:03 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 27 min |
| May 24, 10:04 PM CDT | Special Weather Statement | EAX | Clay, Clinton, Jackson | 41 min |
| May 24, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, Platte | 31 min |
| May 24, 10:26 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Jackson, Johnson, Lafayette | 34 min |
| May 24, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 19 min |
| May 24, 10:36 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 24 min |
| May 24, 10:43 PM CDT | Special Weather Statement | EAX | Andrew, Caldwell, Clinton, DeKalb, Gentry | 32 min |
| May 24, 10:57 PM CDT | Special Weather Statement | EAX | Johnson, Lafayette, Ray | 33 min |
| May 24, 11:06 PM CDT | Special Weather Statement | EAX | Henry, Johnson | 39 min |
| May 24, 11:36 PM CDT | Special Weather Statement | EAX | Daviess, Harrison, Livingston, Worth | 39 min |
| May 24, 11:53 PM CDT | Special Weather Statement | EAX | Carroll, Pettis, Saline | 52 min |
| May 25, 12:12 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Lafayette, Pettis, Saline | 33 min |
| May 25, 12:22 AM CDT | Special Weather Statement | EAX | Grundy, Linn, Livingston, Mercer | 38 min |
| May 25, 12:50 AM CDT | Special Weather Statement | EAX | Chariton, Cooper, Howard, Randolph | 40 min |
| May 25, 1:20 AM CDT | Special Weather Statement | EAX | Putnam, Sullivan | 40 min |
| May 25, 1:38 AM CDT | Special Weather Statement | EAX | Adair, Macon, Randolph, Schuyler | 52 min |
| May 25, 2:14 AM CDT | Areal Flood Advisory | EAX | Daviess, Gentry, Grundy, Harrison, Mercer, Putnam and 2 more | 5 hr |
| May 25, 2:22 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 18 hr |
| May 25, 2:25 AM CDT | River Flood Warning | EAX | Ray | 50 hr |
| May 25, 2:26 AM CDT | River Flood Warning | EAX | Carroll | 59 hr |
| May 25, 2:43 AM CDT | Special Weather Statement | EAX | Jackson | 32 min |
| May 25, 3:44 AM CDT | Special Weather Statement | EAX | Cass, Jackson | 31 min |
| May 25, 3:57 AM CDT | Special Weather Statement | EAX | Henry | 33 min |
| May 25, 4:19 AM CDT | River Flood Warning | EAX | Clay, Ray | 5 hr |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Chariton, Macon | 29 hr |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Linn, Livingston | 3 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 107 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Buchanan | 64 hr |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 25, 5:19 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 102 days |
| May 25, 5:19 AM CDT | River Flood Warning | EAX | Cooper, Howard | 104 days |
| May 25, 8:02 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 36 hr |
| May 25, 8:43 AM CDT | River Flood Warning | EAX | Cooper | 43 hr |
| May 25, 10:02 AM CDT | River Flood Warning | EAX | Platte | 107 days |
| May 25, 10:57 AM CDT | Tornado Warning | EAX | Cass | 18 min |
| May 25, 11:10 AM CDT | Tornado Warning | EAX | Cass, Jackson | 35 min |
| May 25, 11:11 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 34 min |
| May 25, 11:15 AM CDT | Tornado Warning | EAX | Cass, Jackson | 30 min |
| May 25, 11:19 AM CDT | Tornado Warning | EAX | Henry, Johnson, Pettis | 26 min |
| May 25, 11:26 AM CDT | Tornado Warning | EAX | Jackson | 34 min |
| May 25, 11:40 AM CDT | River Flood Warning | EAX | Howard | 10 hr |
| May 25, 11:40 AM CDT | Tornado Warning | EAX | Cass, Jackson, Johnson, Lafayette | 35 min |
| May 25, 11:43 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 47 min |
| May 25, 11:45 AM CDT | Tornado Warning | EAX | Clay, Jackson | 30 min |
| May 25, 11:48 AM CDT | Tornado Warning | EAX | Clay, Jackson, Platte | 27 min |
| May 25, 11:51 AM CDT | Tornado Warning | EAX | Pettis | 39 min |
| May 25, 12:10 PM CDT | Tornado Warning | EAX | Jackson, Johnson, Lafayette | 35 min |
| May 25, 12:12 PM CDT | Tornado Warning | EAX | Clay, Clinton, Jackson, Ray | 33 min |
| May 25, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 45 min |
| May 25, 12:15 PM CDT | Tornado Warning | EAX | Clay, Clinton, Platte | 30 min |
| May 25, 12:25 PM CDT | Tornado Warning | EAX | Cooper, Pettis, Saline | 35 min |
| May 25, 12:29 PM CDT | Tornado Warning | EAX | Johnson, Lafayette | 31 min |
| May 25, 12:37 PM CDT | Tornado Warning | EAX | Jackson, Lafayette, Ray | 23 min |
| May 25, 12:41 PM CDT | Tornado Warning | EAX | Clay, Clinton | 34 min |
| May 25, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 41 min |
| May 25, 12:51 PM CDT | Tornado Warning | EAX | Cooper, Howard, Pettis | 26 min |
| May 25, 12:53 PM CDT | Tornado Warning | EAX | Lafayette | 37 min |
| May 25, 12:58 PM CDT | Tornado Warning | EAX | Ray | 32 min |
| May 25, 1:06 PM CDT | Tornado Warning | EAX | Lafayette | 24 min |
| May 25, 1:07 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 38 min |
| May 25, 1:23 PM CDT | Tornado Warning | EAX | Caldwell, Ray | 28 min |
| May 25, 1:26 PM CDT | Tornado Warning | EAX | Lafayette, Ray | 34 min |
| May 25, 1:28 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Ray | 32 min |
| May 25, 1:30 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Randolph | 45 min |
| May 25, 1:38 PM CDT | Special Weather Statement | EAX | Holt | 52 min |
| May 25, 1:51 PM CDT | Special Weather Statement | EAX | Pettis | 24 min |
| May 25, 1:52 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Ray | 23 min |
| May 25, 2:00 PM CDT | Tornado Warning | EAX | Carroll | 30 min |
| May 25, 2:04 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 26 min |
| May 25, 2:13 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Ray, Saline | 32 min |
| May 25, 2:25 PM CDT | Tornado Warning | EAX | Carroll, Saline | 35 min |
| May 25, 2:33 PM CDT | Tornado Warning | EAX | Carroll, Chariton, Livingston | 27 min |
| May 25, 3:00 PM CDT | Areal Flood Advisory | EAX | Andrew, Holt, Nodaway | 3 hr |
| May 25, 3:36 PM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 3 hr |
Nearby
Flash Flood Watches in Missouri, 2011Flash Flood Watches in Kansas, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.